MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® SPINAL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Back to Search Results |
| Model Number |
6640004 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/08/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having a revision surg ery for lumbar vertebral rupture, fracture, post-post-posterior fixation nail removal.Date of initial surgery: (b)(6) 2019, levels: l3/4/5 with s4 it was reported that when removing the s4 screw with a ball-end screwdriver, the adhesion between the screw and bone was so strong that the torx neck of the screwdriver broke off.There were a total of 6 screws in l3/4/5, and the driver breakage occurred during the removal of the last 6th l5 screw in the left.No fragments were left inside the patient.The l4 rupture fracture was the patient's symptom during the primary operation; in the current operation, s4 screw was removed, so it was not directly related to the malfunction.There was a delay in the procedure by less than 60 minutes.There was no patient symptom reported.There were no further complications reported regarding the event.
Additional Manufacturer Narrative
H3: product analysis #(b)(4): part # 6640004, lot# nm15d025 visually confirmed that the instrument tip has been broken/sheared off, consistent with interface during usage and jammed into the bone screw torx.This is consistent with overload.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.